Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


lymphoma
Jul 7, 2010

dnt knw if m over reacting. digoned with hiv last month.cd4 375, load 11000, doctor has asked to start treatment after next follow up, that is about 2 mths later. dint have any symptoms, no hbv and hcv, but lately i have seen white patches or lasions on my tounge, what are they? coz of hpv or ebv, or oral candiasis. i contacted my doctor, he asked me to take flucanazole for two weeks , in vain, then aclovir three times a day for 10 days, again in vain,he doesnt seem to bother, m scared if ill develope lymphoma, art is fine but m dead scared of chemo.plz clarify, theres swolloing in left jaw lymp. also

Response from Dr. Henry

White patches on tongue can be due to simply excess shedding of dead cells, HPV infection, oral hairy leukoplakia, yeast infections, and other conditions. Often treatment for HIV may help out a variety of those otherwise either empiric Rx or a dental evaluation may be helpful. Swollen glands are common in HIV infection (often due to HIV itself) as well as in general population. Lymphoma related to HIV is more common with lower CD4 counts so starting treatment at higher CD4 count may minimize the risk. If swollen gland seems unusual from clinical examination a biopsy may be considered otherwise often monitored after starting HIV treatment. KH



Previous
Erection Issues
Next
Can't get it up Comment Norvir, Reyetaz, and Truvada

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement